TITLE

Antibiotic-associated diarrhea common with broad-spectrum antibiotics

PUB. DATE
October 2011
SOURCE
Infectious Disease News;Oct2011, Vol. 24 Issue 10, p21
SOURCE TYPE
Newspaper
DOC. TYPE
Article
ABSTRACT
The article focuses on a research study presented at the 2011 Interscience Conference on Antimicrobial Agents and Chemotherapy (ICAAC) held on September 17-20 in Chicago, Illinois which revealed that antibiotic-associated diarrhea is more common in hospital patients receiving broad-spectrum antibiotics.
ACCESSION #
67618382

 

Related Articles

  • Antibiotics and Diarrhea.  // Pediatrics for Parents;2003, Vol. 20 Issue 10, p7 

    Discusses antibiotic-associated diarrhea, a side-effect of antibiotics which causes loose stools or diarrhea. Prevalence of children who experienced antibiotic-associated diarrhea; Naming of Augmentin as the antibiotic that most likely causes diarrhea.

  • Supermarket Product Prevents Antibiotic-Caused Diarrhea.  // HealthFacts;Jul2007, Vol. 32 Issue 7, p1 

    The article discusses a hospital study on the effect of probiotic drinks on antibiotic-associated diarrhea. British researchers randomly assigned Actimel or a placebo drink for 48 hours to 113 patients who were taking prescription antibiotics. 12% of patients in the probiotic and 34% in the...

  • health Q&A. McVeagh, Patricia // Australian Parents;Oct/Nov2008, p116 

    The article offers information on Clostridium difficile, a bug that commonly causes diarrhea when antibiotics are used. It is the toxin produced by the bug, and not the bug itself, that latches onto the lining of the gut and causes watery diarrhea. Outbreaks are becoming more frequent in...

  • Faropenem.  // Reactions Weekly;2/11/2012, Issue 1388, p16 

    The article describes the clinical cases of four boys and four girls who developed diarrhea after receiving oral faropenem dry syrup for acute otitis media.

  • Clofazimine.  // Reactions Weekly;2/13/2010, Issue 1288, p13 

    The article describes the case of a 37-year-old woman who developed fatigue, dry skin, diarrhoea, dry eyes and red colouration of the urine during treatment with clofazimine for necrobiosis lipoidica (NL).

  • Miglustat.  // Reactions Weekly;10/13/2012, Issue 1423, p36 

    The article describes the cases of three patients with Niemann-Pick type C disease who developed diarrhea while receiving miglustat.

  • Panitumumab.  // Reactions Weekly;4/24/2010, Issue 1298, p24 

    The article describes the case of a 41-year-old man who developed diarrhoea and cutaneous toxicity while under panitumumab treatment regimen for chemotherapy-refractory metastatic colorectal cancer.

  • Miltefosine.  // Reactions Weekly;1/18/2014, Issue 1484, p24 

    The article presents a case study of a 9-year-old girl with Scedosporium prolificans and progressive disseminated infection, who developed diarrhoea while receiving miltefosine.

  • Olmesartan medoxomil.  // Reactions Weekly;10/19/2013, Issue 1474, p32 

    The article presents case studies of five elderly patients who developed chronic diarrhoea while receiving olmesartan medoxomil, with the hospitalisation of a 79-year-old man due to renal insufficiency, asthenia, dehydration and weight loss.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics